Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

June 12, 2011Early County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 12, 2011, 4:16 PM EDT for Early County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2011, 4:16 PM EDT (20:16 UTC)
Expired
Jun 12, 2011, 4:45 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL

County Early County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS82 KTAE 122016
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SUN JUN 12 2011

GAZ142-122045-
EARLY GA-
416 PM EDT SUN JUN 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY COUNTY IN 
SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 413 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES EAST OF DOTHAN...OR NEAR OLD DAMASCUS...MOVING
SOUTH AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3134 8467 3126 8466 3125 8474 3126 8491
      3137 8487
TIME...MOT...LOC 2016Z 017DEG 9KT 3134 8478

$$

17-GOULD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:56 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 12, 2:56 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SUN JUN 12 2011

...VERY HOT CONDITIONS WITH BELOW NORMAL RAIN CHANCES OVER THE NEXT
COUPLE OF DAYS...

.SYNOPSIS...THE REMNANT VORT CENTER THAT WAS THE UPPER LOW OVER THE
NE GULF YESTERDAY IS NOW MOVING ENEWD OFF THE NE FL COAST. THERE IS
STILL SOME WEAK TROUGHING EXTENDING SWWD FROM THE LOW ACROSS FL AND
MUCH OF THE GULF. THIS TROUGH SEPARATES RIDGES OVER THE BAHAMAS AND
MEXICO. TO THE N...WE SEE AN UPPER LOW MOVING EWD ACROSS SWRN
QUEBEC...A TROUGH OVER THE WRN STATES...AND A RIDGE OVER THE CENTRAL
U.S. SOME ENERGY THAT WAS IN THE WRN U.S. TROUGH YESTERDAY CONTINUES
TO MOVE THROUGH THE TOP OF THE RIDGE. THE SURFACE PRESSURE PATTERN
ACROSS THE REGION IS VERY WEAK WITH A TROUGH N OF THE AREA FROM THE
CAROLINA PIEDMONT SWWD INTO GA AND HIGH PRESSURE OVER THE GULF.
SATELLITE SHOWS A HEALTHY CU FIELD DEVELOPING ACROSS THE FORECAST
AREA. A HAZE/SMOKE LAYER ALSO REMAINS EVIDENT ACROSS THE NRN GULF
AND ERN ZONES. AREA RADARS ARE SHOWING CONVECTION POPPING MAINLY ON
THE FL BIG BEND SEA BREEZE FRONT AS OF 19Z. HOWEVER...SOME ISOLATED
CELLS ARE STARTING TO GO UP FURTHER INLAND AS WELL.

&&

.SHORT TERM...TONIGHT THROUGH TUE NIGHT.
THE UPPER TROUGHING OVER THE NE GULF WILL CONTINUE TO WEAKEN OVER
THE NEXT COUPLE OF DAYS ALLOWING THE HIGHER HEIGHTS OVER THE SRN
PLAINS TO BUILD EWD ALONG THE GULF COAST. 850 TEMPS OF AROUND 18C
TODAY WILL WARM TO AROUND 20C ON MON AND 21-22C BY TUE. THE ENERGY
CURRENTLY TRAVERSING THE RIDGE WILL APPROACH THE APPALACHIANS
TOMORROW AS ENERGY ROTATES AROUND THE QUEBEC LOW. BY TUE...THE
SYSTEMS WILL MERGE RESULTING IN A LONG WAVE TROUGH ALONG AND OFF THE
E COAST. UPSTREAM...THE FORECAST AREA WILL GET INTO A PERIOD OF NW
FLOW ALOFT. AT THE SURFACE...THE GRADIENT WILL GRADUALLY TIGHTEN
BETWEEN THE TROUGH TO THE N AND HIGH PRESSURE OVER THE GULF BRINGING
LOW LEVEL WLY FLOW TO THE REGION. 1000-700 MB MEAN VECTOR WINDS WILL
BE LIGHT OUT OF THE NW ON MON WITH INCREASING NORTHWESTERLIES BY
TUE. ALL OF THESE INGREDIENTS WILL SPELL A CONTINUATION OF BELOW
NORMAL POPS AND ABOVE NORMAL TEMPS...BOTH TRENDS WE HAVE BECOME
FAMILIAR WITH OVER THE LAST COUPLE OF MONTHS. FOR THIS FORECAST...WE
GENERALLY ACCEPTED MOS MIN TEMPS AND WENT A COUPLE OF DEGREES ABOVE
MAX TEMPS. THIS WILL MEAN ANOTHER DAY WHERE NWRN PORTIONS OF THE
FORECAST AREA WILL REACH OR SLIGHTLY SURPASS 100 DEGREES ON MON...
INCLUDING MAI...DHN AND ABY. TLH WILL GET CLOSE. THE HOTTEST AREAS
MAY NOT SEE ANY CONVECTION DEVELOP. FURTHER S...WE ARE LOOKING FOR
CHANCE POPS ACROSS OUR FL AND S CENTRAL GA ZONES. HEAT INDICES WILL
MAX OUT AT 105-108 DEGREES ACROSS THE PANHANDLE. ON TUE...CONDITIONS
LOOK EVEN MORE SUPPRESSED WITH NO MORE THAN SLIGHT CHANCE POPS MOST
AREAS. MAX TEMPS SHOULD EXCEED 100 FROM TLH N AND W. TLH SHOULD
EASILY BREAK THE STATION RECORD FOR JUN 14 OF 99 DEGREES SET MOST
RECENTLY IN 1998. HEAT INDICES ON TUE WILL REACH OR EXCEED 105
DEGREES ACROSS MOST OF OUR FL ZONES AND COULD REACH HEAT ADVISORY
CRITERIA (110) ACROSS THE COASTAL COUNTIES OF THE BIG BEND AND
PANHANDLE WHERE THE SEA BREEZE WILL BE PINNED TO THE COAST BY THE
STRONG NWLY FLOW.

.LONG TERM...WED THROUGH NEXT SUN.
THE LATEST ECMWF AND GFS FORECAST A MEAN 500 MB TROUGH OVER THE
SOUTHEAST U.S. THROUGH LATE IN THE WORK WEEK...FOLLOWED BY RIDGING
NEXT WEEKEND. THEY ALSO FORECAST A PERSISTENT NORTHEAST-SOUTHWEST
ORIENTED SURFACE TROUGH NEAR OR JUST NORTH OF OUR FORECAST AREA THIS
WEEK. IT IS HARD TO FIND A WELL-DEFINED SYNOPTIC SCALE SYSTEM THAT
WILL GREATLY ENHANCE OUR RAIN CHANCES...AND IT CERTAINLY DOES NOT
LOOK LIKE THERE WILL BE ANY FEEDS INTO THE DEEP LAYER MOISTURE OF
THE TROPICS. AT THE SAME TIME THE FORECAST DEEP LAYER MOISTURE AND
500 MB HEIGHTS DO NOT APPEAR PROHIBITIVELY DRY. WE WILL FORECAST A
POP NEAR CLIMATOLOGY (AROUND 30 PERCENT)...WHICH IS A BIT HIGHER
THAN THE DRY GFS MOS. WE SUSPECT MOST OF THE RAIN WILL FOLLOW THE
DIURNAL CYCLE...WITH THE BEST RAIN CHANCES BEING DURING THE
AFTERNOON AND EARLY EVENING...THOUGH THERE COULD BE EXCEPTIONS THAT
ARE CURRENTLY UNFORESEEN. (AN UPSTREAM MCS COULD DEVELOP ANYTIME
UPSTREAM THIS TIME OF YEAR...WHICH IS NOT NORMALLY POSSIBLE TO
PREDICT THIS FAR OUT). WITH THE PRESENCE OF THE SURFACE TROUGH TO
OUR NORTH...WE WILL MAKE OUR POP FORECAST FAIRLY UNIFORM SINCE THIS
FEATURE MAY AUGMENT THE SEA BREEZE INDUCED STORMS. THE PREDOMINANTLY
NORTHWEST FLOW ALOFT MAY KEEP STORMS FROM DEVELOPING UNTIL MID TO
LATE AFTERNOON...ALLOWING FOR HOT TEMPERATURES BEFORE THEN. THE NWP
GUIDANCE CONSENSUS IS FOR ABOVE-AVERAGE HIGHS IN THE MID TO UPPER
90S.

&&

.MARINE...TONIGHT THROUGH FRI.
THE GRADIENT WILL GRADUALLY TIGHTEN BETWEEN A LOW PRESSURE TROUGH
NORTH OF THE WATERS AND HIGH PRESSURE OVER THE GULF OVER THE NEXT
COUPLE OF DAYS. THIS WILL RESULT IN A MODERATE INCREASE IN MAINLY
WESTERLY WINDS OVER THE WATERS. SEAS WILL ALSO BUILD GRADUALLY.
CONDITIONS SHOULD REMAIN BELOW CAUTION CRITERIA FOR THE MOST PART
THROUGH THIS PERIOD EXCEPT FOR PERHAPS A BRIEF PERIOD TUESDAY
EVENING.

&&

.AVIATION...THROUGH 18Z MON.
ISOLATED TSRA IS DEVELOPING ACROSS THE REGION THIS AFTERNOON...
PARTICULARLY IN VCNTY OF TLH. EXPECT ADDITIONAL TSRA DEVELOPMENT TO
SPREAD ACROSS THE REGION THROUGHOUT THE AFTERNOON. BEST LIKELIHOOD
OF ANY STORMS AFFECTING A TERMINAL WILL BE AT TLH AND VLD. AFTER
SUNSET...ANY STORMS SHOULD DISSIPATE QUICKLY. EXPECT MVFR VSBY AGAIN
AT TLH/ECP/VLD BEFORE SUNRISE. SMOKE FROM ONGOING FIRES WILL LIKELY
CONTRIBUTE TO AREAS OF HZ AROUND VLD AFTER SUNRISE BEFORE LIFTING
AROUND MIDDAY MONDAY.

&&

.FIRE WEATHER...TEMPERATURES WILL WARM ABOVE THE CENTURY MARK
POSSIBLY ON MONDAY AND LIKELY DO SO ON TUESDAY. MOISTURE LEVELS WILL
BE ONLY MARGINALLY HIGHER DURING THE FIRST OF THE WEEK AND THIS WILL
RESULT IN RELATIVE HUMIDITY CRITERIA BEING APPROACHED EACH
AFTERNOON...PRIMARILY ACROSS THE FLORIDA PANHANDLE BORDER COUNTIES
WITH ALABAMA (WALTON...HOLMES AND JACKSON). SINCE THIS LOOKS TO BE A
MARGINAL EVENT...WILL DELAY ISSUANCE OF ANY RED FLAG PRODUCTS FOR
NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   73  99  73 102  75 /  20  30  10  20  10
PANAMA CITY   76  94  77  94  78 /  20  20  10  20  10
DOTHAN        73 101  74 102  75 /  20  10  10  20  10
ALBANY        72 101  71 103  74 /  20  10  10  20  20
VALDOSTA      72 100  72 100  73 /  30  40  20  20  20
CROSS CITY    72  93  74  96  75 /  10  40  10  30  20
APALACHICOLA  76  91  78  92  79 /  10  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...GODSEY
LONG TERM...FOURNIER
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jun 12, 4:05 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EDT SUN JUN 12 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EDT SUN JUN 12 2011 /305 AM CDT SUN JUN 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER HOT DAY IS ON TAP WITH INLAND TEMPERATURES REACHING THE
UPPER 90S. THE SEABREEZE WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MUCH THE TRI-STATE ARE THIS AFTERNOON INTO
LATE EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN.
TEMPERATURES WILL REMAIN MILD TONIGHT. SMOKE FROM TWO LARGE
WILDFIRES BURNING OVER SOUTHEAST GEORGIA MAY SPREAD WEST WITH THE
LATE ARRIVAL OF THE EAST COAST SEA-BREEZE. THE MOST LIKELY AREAS TO
SEE THE POTENTIAL FOR SMOKE WOULD BE ALONG THE I-75 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SCATTERING OF TYPICAL AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE EACH DAY THIS WEEK. WHILE ANY OF THE
STRONGER CELLS MAY CONTAIN SMALL HAIL AND BRIEF STRONG WIND
GUSTS...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Jun 12, 2:31 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT SUN JUN 12 2011

FLZ115-121930-
COASTAL FRANKLIN FL-
231 PM EDT SUN JUN 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN COUNTY
IN THE FLORIDA BIG BEND...

* UNTIL 330 PM EDT

AT 225 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHEAST OF APALACHICOLA...OR NEAR YENT
PLACE...MOVING SOUTHEAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2986 8480 2993 8472 2989 8458 2985 8464
      2982 8471 2979 8475
TIME...MOT...LOC 1830Z 302DEG 2KT 2985 8469

17-GOULD
Special weather statement, Jun 12, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SUN JUN 12 2011

GAZ142-122045-
EARLY GA-
416 PM EDT SUN JUN 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 413 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES EAST OF DOTHAN...OR NEAR OLD DAMASCUS...MOVING
SOUTH AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3134 8467 3126 8466 3125 8474 3126 8491
      3137 8487
TIME...MOT...LOC 2016Z 017DEG 9KT 3134 8478

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:31 PM EDTSpecial Weather StatementTAEFranklin59 min
Jun 12, 4:53 PM EDTSpecial Weather StatementTAEFranklin52 min
Jun 12, 4:57 PM EDTSpecial Weather StatementTAEWalton33 min
Jun 12, 7:12 PM EDTSpecial Weather StatementTAEGadsden33 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.